Forum

My first avonex

had my first injection today.the new pen made it really easy but 5 hours on and i can feel the side effects coming on.

time for ibuprofen and bed me thinks…

spudz…

Well done you. I hope you get a good night’s sleep and feel well in the morning. I always used to take some ibuprofen before getting up the day after injection - I didn’t want to let the side effects even see a chink in my armour.

Alison

x

Hi Spudz,

The side effects after the first few injections are the worst it’s going to be - they get better. I was on Avonex and used to do the injections just before bed, so I’d sleep through the side effects, but you’ll find your own way of dealing with them. I took nurofen which has paracetamol as well as ibuprofen in it, and make sure you drink plenty fluids because the rise in your temperature may make you lose water through sweat, but you’ll need to balance it with how many trips to the toilet during the night you think you can stand!

Good luck with it

Luisa x

Hi Spudz,

Glad to hear you got on ok with it.

Luisa x

Congratulations on your achievement. To Start with, injecting is quite a big deal. I hope you feel better and keep well with your treatment choice. ( I’m a rebif man myself) byeeee. Roger

I have been on avonax for about 7 months now and didn’t really have any side effects to talk of to start off with but felt abit shivery and tired. I can say I don’t get this anymore and have been relapse free. Stick with xxxx